MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC SOLO 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC SOLO 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 17jb2529 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to the sales rep that during priming the picc with saline prior to placement, vascular access nurse noticed saline appeared to exit the catheter from a site other than the catheter tip.It was stated the nurse disconnected syringe and reconnected to assure all connections were correct and noticed a vertical crack in the catheter hub.On attempt to show staff where catheter was cracked it was reported that the catheter hub split at the colored bifurcation.Another kit was used to complete the procedure.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a crack in the gray connector was confirmed, and was considered manufacturing related.The implicated and returned product was a 6fr triple-lumen powerpicc solo.The length of the t/l tubing had not been modified.The gray connector was broken and received in two segments.The proximal half of the connector was attached to a syringe.A longitudinal crack was observed in the proximal half of the connector.The valve from the gray connector was received over the t/l tubing.Cavity ¿j¿ was identified in the gray connector.No cracks were observed on the other connectors.A microscopic examination revealed that the crack had sharp edges and no plastic deformation was observed.Additional longitudinal cracks in the gray connector were observed with the microscope.One crack was observed on what appeared to be the knit/weld line.The complaint sample was forwarded to the manufacturing facility for further review.Reynosa evaluation: the complaint for ¿vertical crack in the catheter hub¿ is confirmed according the evaluation the sample received which showed a microscopic evaluation showed a break in the molding valve, maybe those are caused by the incorrect molding process, leading to valve breakage.This condition cause leak in the device.Therefore the cause for this complaint is manufacturing related.A lot history review (lhr) of 17jb2529 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to the sales rep that during priming the picc with saline prior to placement, vascular access nurse noticed saline appeared to exit the catheter from a site other than the catheter tip.It was stated the nurse disconnected syringe and reconnected to assure all connections were correct and noticed a vertical crack in the catheter hub.On attempt to show staff where catheter was cracked it was reported that the catheter hub split at the colored bifurcation.Another kit was used to complete the procedure.Additional details: prior to placement of picc, noticed line had cracked hub.Crack noticed by flushing with saline.Crack noticed when syringe connected to hub and attempted to flush, squirting saline in face.Upon closer inspection, crack was noticed running perpendicular to the opening of the hub when syringe tip screwed onto hub.Defect noticed prior to inserting patient.

Brand Name
DOT PPICC SOLO 5F TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7250186
Report Number3006260740-2018-00157
Device Sequence Number10971401
Product Code LJS
UDI-Device Identifier00801741128233
UDI-Public(01)00801741128233
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000637
Device Lot Number17JB2529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR